Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 119, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 18, 2001, 2:13 PM EDT for Atkinson County, Georgia. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 18, 2001, 2:13 PM EDT (18:13 UTC)
- Expired
- Jun 18, 2001, 3:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Atkinson County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 2:14 PM EDT | Hail 0.75 | Kirkland, GA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1481 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 9:45 AM EDT, 4 hours 28 minutes earlier.
Area forecast discussion, Jun 18, 9:45 AM EDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 945 AM EDT MON JUN 18 2001 CURRENTLY... WATER VAPOR SATELLITE LOOP AND 250 STREAMLINES SHOWED A COMPLEX WEATHER PICTURE OVER THE SOUTHEASTERN UNITED STATES WITH A CLOSED LOW OVER SOUTHEASTERN FLORIDA...HIGH PRESSURE OVER THE ATLANTIC EAST OF THE FLORIDA/GEORGIA COAST...AND A SHORT WAVE DIGGING ACROSS THE NORTHERN GULF AND SOUTHEASTERN STATES. SEVERAL MID LEVEL VORTS WERE GENERATING WEAK SURFACE LOWS WHICH WERE TRAVELING WEST ALONG A FRONT WHICH WAS DISSIPATING OVER CENTRAL FLORIDA. THESE WEAK LOWS AND SHORT WAVES WERE PRODUCING SHOWERS AND THUNDERSTORMS ACROSS THE AREA. THE CURRENT FORECAST PACKAGE HAVE A GOOD HANDLE ON THE CURRENT WEATHER...SO DO NOT PLAN TO UPDATE THE ZONE PACKAGE AT THIS TIME. WINDS AT GRAYS REEF CONTINUE TO SHOW AROUND 15 KNOTS SO WILL SPLIT FLORIDA AND GEORGIA WATERS FOR 1030 AM UPDATE. .JAX... .FL...NONE. .GA...NONE. SCOTT
In the hours before
Special weather statement, Jun 18, 11:40 AM EDT, 2 hours 33 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-182300- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1140 AM EDT MON JUN 18 2001 ...SCATTERED THUNDERSTORMS EXPECTED TODAY... ...CHANCE OF RIP CURRENTS AT AREA BEACHES... EASTERLY WINDS OF 10 TO 15 MPH WILL PRODUCE AN INCREASED THREAT OF RIP CURRENTS THIS AFTERNOON. THE GREATEST THREAT OF RIP CURRENTS WILL BE EARLY THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE WEST ACROSS EXTREME NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. THIS ACTIVITY IS ASSOCIATED WITH AN OLD FRONTAL BOUNDARY ACROSS THE AREA. MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON SOUTH OF THE BOUNDARY...WITH STRONGEST STORM SOUTH OF INTERSTATE 10. STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...GUSTY WINDS...AND FREQUENT LIGHTNING. MOST STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS SO SPOTTEXR ACTIVATION IS NOT EXPECTED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 1:55 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 50 min |
| Jun 18, 5:02 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 43 min |
| Jun 18, 5:32 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 43 min |
| Jun 18, 5:52 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 38 min |
| Jun 18, 6:15 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 60 min |
| Jun 18, 6:27 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Putnam | 63 min |
| Jun 18, 6:48 PM EDT | Severe Thunderstorm Warning | JAX | Bradford, Clay | 42 min |
| Jun 18, 7:12 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 48 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.